MAUDE Adverse Event Report: CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC

CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Model Number 187987
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Damaged Prior to Use (2284); Tear, Rip or Hole in Device Packaging (2385); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant information: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
The retailer reported that the gel tube was split, rusted and perforated.The product was not used.Photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Correction: h4: device manufacture date - in initial emdr, the manufacture date was added as 17 july 2023, but the batch record confirms the manufacture date is 18 july 2023.Hence, it has been corrected.Additional information - this emdr is being submitted to include the below: h4: device manufacture date.H6: investigation results under type of investigation, investigation findings, investigation conclusions.H11: investigation summary: a batch record review was completed and no discrepancies were found.Duoderm h/active gel (3tbex30g) ster us was manufactured under system application product (sap) code 1002859 and manufacturing lot number 3g05220 on 18 july 2023.System application product (sap) identifies the manufacture date as 17 july, but the batch record confirms packing began on 18 july 2023 at 11.20am.Lot # 3g05220 was sterilized under andersen caledonia batches ssp110723-2 and ssp110723-3 and released on review of results of sterilization provided by sterilization company andersen caledonia.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3g05220.This is the only complaint for the affected lot registered within database.2 photographs were received for this issue and have been evaluated in accordance with work instructions (wi).The photographs confirm the expected lot and product.Damage is seen on the crimp end of the tube, but there is not sufficient detail in the photo to identify if the tube is split or if the external lacquer is missing.There appears to be no evidence of rust as described in the complaint, but as the tube is made of aluminum, any yellowing would likely be dried gel or tube lacquer.A nonconformance was not opened for this complaint issue.As per process instruction (pi), acceptable quality level (aql) is identified as 4.0 for primary pack appearance or 0.65 for contamination.As the batch size is 11595 primary units, the document states an accept 3 and reject 4 units with a sample on 315.As no further complaints have been received against this batch and as no stock remains in distribution center (dc), this issue remains below acceptable quality levels (aqls).The aluminum tubes used in this batch would have been provided by supplier (b)(4).As the damage to the tube is located on the crimp, it is most likely the tube has been damaged after it has been filled and assembled.As the tube would not have been received like this from the supplier, contacting the supplier would not be necessary.The supplier has since ceased trading, so would not be possible anyway.Supplier quality and distribution quality were asked for comment and insight on the issue.Supplier quality confirm that there is nothing within the sterilization process or related handling that would cause damage of this kind to the tube.Given the increase in pressure during the sterilization process, it is likely gel would have exuded from the tubes if a perforation was present before the sterilization process, so this can be ruled out.Following sterilization, the manufacturing teams hand pack the tubes into the secondary cartons, so if the tube was damaged at this point, it is most likely that the damaged tube would have been rejected by the handpick operators.It is noted that the gel tube bears additional local language labels and a pharmacy price label not added in the manufacture process.Distribution quality ruled out the possibility of the tubes being damaged during local relabeling processes.Feedback received from the dq and local quality team identified the most likely point at which the gel tube could be damaged is at the point of the retailer¿s price sticker being attached to the tube over the crimp area, so is most likely to have occurred outside of our company control and after distribution from our company controlled dcs.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 1000317571.

Brand Name
DUODERM PASTE AND GELS
Common Device Name
DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key21033487
Report Number1000317571-2024-00094
Device Sequence Number21121077
Product Code NAE
UDI-Device Identifier00768455172979
UDI-Public00768455172979
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/01/2026
Device Model Number187987
Device Lot Number3G05220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown